Skip to main content

On the ubiquity of the Cauchy distribution in spectral problems

Author(s): Aizenman, Michael; Warzel, Simone

To refer to this page use:
Abstract: We consider the distribution of the values at real points of random functions which belong to the Herglotz-Pick (HP) class of analytic mappings of the upper half plane into itself. It is shown that under mild stationarity assumptions the individual values of HP functions with singular spectra have a Cauchy type distribution. The statement applies to the diagonal matrix elements of random operators, and holds regardless of the presence or not of level repulsion, i.e. applies to both random matrix and Poisson-type spectra.
Publication Date: Oct-2015
Electronic Publication Date: 6-Nov-2014
Citation: Aizenman, Michael, Warzel, Simone. (2015). On the ubiquity of the Cauchy distribution in spectral problems. PROBABILITY THEORY AND RELATED FIELDS, 163 (61 - 87. doi:10.1007/s00440-014-0587-3
DOI: doi:10.1007/s00440-014-0587-3
ISSN: 0178-8051
EISSN: 1432-2064
Pages: 61 - 87
Type of Material: Journal Article
Version: Author's manuscript

Items in OAR@Princeton are protected by copyright, with all rights reserved, unless otherwise indicated.